MAUDE Adverse Event Report: MEDLINE INDUSTRIES, LP MEDLINE; SPONGE,NEURO,0.5"X0.5",XR,STRL,10/PK

MEDLINE INDUSTRIES, LP MEDLINE; SPONGE,NEURO,0.5"X0.5",XR,STRL,10/PK
Catalog Number NEUROSPNG05
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/11/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Update to h6: investigation findings (c).Update to h6: investigation conclusions (d).
 
Additional Manufacturer Narrative
According to the customer, (b)(6) 2025 it was discovered that the string was missing from a cottonoid sponge while removing it from the surgical site.The customer said "the string had been suctioned into the neptune machine" and was recovered from the neptune manifold.The customer confirmed that all pieces of the cottonoid were recovered and the procedure was able to be completed.No additional information is available at this time.It has been determined that the reported event could cause or contribute to serious injury if it were to occur again.In an abundance of caution, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
According to the customer, (b)(6) 2025 it was discovered that the string was missing from a cottonoid sponge while removing it from the surgical site.The customer said "the string had been suctioned into the neptune machine" and was recovered from the neptune manifold.The customer confirmed that all pieces of the cottonoid were recovered and the procedure was able to be completed.

Brand Name
MEDLINE
Common Device Name
SPONGE,NEURO,0.5"X0.5",XR,STRL,10/PK
Manufacturer (Section D)
MEDLINE INDUSTRIES, LP
three lakes drive
northfield IL 60093
Manufacturer Contact
jessica walter
three lakes drive
northfield, IL 60093
MDR Report Key24053260
Report Number1417592-2026-00038
Device Sequence Number13197886
Product Code HBA
UDI-Device Identifier20080196286659
UDI-Public20080196286659
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K140369
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNEUROSPNG05
Device Lot Number6052502005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2025
Supplement Date Received by Manufacturer01/22/2026
Initial Report FDA Received Date01/13/2026
Supplement Report FDA Received Date02/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age48 YR
Patient SexFemale
Patient Weight73 KG
Patient EthnicityNon Hispanic
Patient RaceWhite